Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 30, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 29, 2010, 5:58 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2010, 5:58 PM MDT (23:58 UTC)
- Expired
- Jul 29, 2010, 6:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Cassia County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:11 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 29, 2:11 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 211 PM MDT THU JUL 29 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS MONSOONAL MOISTURE PERSISTS OVER THE REGION. COVERAGE IS NOT EXPECTED TO BE AS SIGNIFICANT AS WEDNESDAY DUE TO THE LACK OF A LARGE SCALE LIFTING MECHANISM. STILL...GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL BE POSSIBLE WHERE THUNDERSTORMS DO DEVELOP. ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH SATURDAY AS MOISTURE APPEARS TO HANG AROUND FOR SOME TIME. BEST CHANCES FOR ACTIVITY WILL BE IN THE AFTERNOON AND EARLY EVENING. A COLD FRONT WILL ARRIVE SUNDAY. THIS SHOULD PRODUCE DRIER AND COOLER WEATHER FOR SUNDAY. .LONG TERM...MONDAY THROUGH THURSDAY. DRIER WEATHER IS EXPECTED TO PERSIST THROUGH MUCH OF THE EXTENDED. MONSOONAL MOISTURE SHOULD MAINLY REMAIN SOUTH OF THE AREA. AN ISOLATED STORM IN THE HIGH COUNTRY WILL REMAIN POSSIBLE DURING THIS TIME. WARMER WEATHER WILL RETURN FOR NEXT WEEK AS SOUTHWEST FLOW REMAINS DOMINANT DURING THIS TIME. && .AVIATION...EXPECT THUNDERSTORMS THIS EVENING AND DEVELOPING AGAIN FRIDAY AFTERNOON. HAVE VICINITY AT ALL TAF SITES EARLY THIS EVENING. OTHERWISE IT WILL BE VFR. GK && .FIRE WEATHER...THE MOIST UNSTABLE PATTERN CONTINUES OVER THE DISTRICT. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS EARLY THIS EVENING AND A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FOR ZONES 409...410...AND 412. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY WITH SOME DRYING EXPECTED BY SUNDAY INTO NEXT WEEK. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ017-019>023-032. &&
Hazardous weather outlook, Jul 29, 4:06 AM MDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 406 AM MDT THU JUL 29 2010 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 406 AM MDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ANOTHER ACTIVE ROUND OF THUNDERSTORMS WILL OCCUR TODAY. THE BEST CHANCE FOR STRONG STORMS WILL BE THIS AFTERNOON AND EVENING. HEAVY RAINFALL...STRONG WINDS OVER 50 MPH...AND FREQUENT DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO FRIDAY. A DRIER AIR MASS IS FORECAST TO APPROACH THE REGION BY SATURDAY...WHICH WILL EASE THUNDERSTORM STRENGTH AND COVERAGE ACROSS EASTERN IDAHO. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLY MAINLY OVER THE HIGHER TERRAIN INTO EARLY NEXT WEEK. AN INCREASE IN THUNDERSTORM ACTIVITY IS POSSIBLE BY MIDWEEK AS THE NEXT PACIFIC SYSTEM MOVES INLAND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 29, 4:28 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
428 PM MDT THU JUL 29 2010
IDZ017-022-292330-
CASSIA ID-
428 PM MDT THU JUL 29 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 530 PM MDT
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OAKLEY..MOVING NORTHEAST AT
15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...
MARION AND LOCUST...
BASIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4220 11424 4253 11391 4231 11349 4199 11384
4199 11389
TIME...MOT...LOC 2228Z 215DEG 12KT 4221 11401
HANKOSpecial weather statement, Jul 29, 5:17 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 517 PM MDT THU JUL 29 2010 IDZ022-300000- ONEIDA ID-CASSIA ID- 517 PM MDT THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO EXTREME SOUTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 600 PM MDT AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ALMO..MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... KEOGH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4215 11373 4237 11300 4199 11298 4199 11369 TIME...MOT...LOC 2317Z 256DEG 24KT 4207 11356 DSH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 40 min |
| Jul 28, 6:54 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 36 min |
| Jul 28, 7:14 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville | 46 min |
| Jul 28, 8:12 PM MDT | Special Weather Statement | PIH | Bonneville | 48 min |
| Jul 29, 3:59 AM MDT | Red Flag Warning | PIH | Bingham, Bonneville, Butte, Clark, Fremont, Jefferson and 3 more | 17 hr |
| Jul 29, 4:28 PM MDT | Special Weather Statement | PIH | Cassia | 62 min |
| Jul 29, 5:17 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.